Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 22, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 4, 2004, 9:32 AM CDT for Maverick County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2004, 9:32 AM CDT (14:32 UTC)
- Expired
- Apr 4, 2004, 10:30 AM CDT
- In force
- 58 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Maverick County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 041432
SVRSAT
TXC323-041530-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
931 AM CDT SUN APR 4 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES IN TEXAS...
MAVERICK
* UNTIL 1030 AM CDT
* AT 931 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR QUEMADO...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR QUEMADO AND EAGLE PASS THROUGH AT 1000 AM
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2881 10081 2868 10067 2821 10019 2908 10013
2907 10066
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:27 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Apr 4, 6:27 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 621 AM CDT SUN APR 4 2004 .UPDATE... BASED ON RADAR TRENDS AND THE 06Z MESOETA QPF OUTPUT...WILL EXTEND THE FLOOD WATCH THRU TONIGHT FOR VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES. && .PREV DISCUSSION... ONGOING CONVECTION OVER THE MEXICAN MOUNTAINS WILL SHIFT SLOWLY EAST TOWARDS THE RIO GRANDE RIVER WHILE TRAINING NORTHWARD ACROSS VAL VERDE COUNTY. HAVE ISSUED A FLOOD WATCH UNTIL 8 AM FOR VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES. LATEST SHORT WAVE ROTATING AROUND UPPER LOW CENTERED SOUTH OF TUCSON INTERACTING WITH UPSLOPE FLOW TO GENERATE THE CONVECTION. 00Z DRT SOUNDING AND KDFX VAD WINDS INDICATE THE STEERING WINDS WILL MOVE THE STORMS NORTH NORTHEAST. EXPECT THIS ROUND OF CONVECTION TO WEAKEN BY SUNRISE. 00Z MESOETA SOLUTION INDICATES CONVECTION WILL RE-FIRE THIS AFTERNOON WEST OF THE RIO GRANDE AND THEN MOVE NORTHEAST ACROSS THE CWFA DURING THE AFTERNOON AND EVENING HOURS. THE UPPER LOW CENTERED SOUTH OF TUCSON WILL REMAIN QUASI-STATIONARY THRU MONDAY. THIS FEATURE WILL SLOWLY LIFT OUT TO THE EAST NORTHEAST MONDAY NIGHT AND TUESDAY. SHORT WAVES ROTATING AROUND THE CIRCULATION CENTER WILL TRIGGER ROUNDS OF CONVECTION ACROSS THE CWFA TODAY THRU TUESDAY. TIMING OF THESE SHORT WAVES AND ASSOCIATED BANDS OF CONVECTION ARE ALWAYS A PROBLEM AND USUALLY NOT HANDLED WELL BY THE MODEL SOLUTIONS. LOCALLY HEAVY RAINFALL WILL OCCUR WITH THE STRONGER STORMS AND ADDITIONAL FLOOD WATCHES MAY BE ISSUED OVER THE NEXT 72HRS. THE GFS SOLUTION OPENS UP THE CLOSED LOW INTO A SLIGHTLY NEGATIVELY TILTED TROF ON TUESDAY. THIS MAY RESULT IN SEVERE WEATHER ACROSS THE CWFA ON TUESDAY. WEDNESDAY LOOKS DRY WITH THE FINAL EXIT OF THE UPPER LOW. A FROPA IS FCST FOR THURSDAY NIGHT AS AN UPPER TROF DIVES SOUTH ACROSS THE NORTHERN PLAINS. && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING TODAY AND TONIGHT FOR VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES. && 13/03
Hazardous weather outlook, Apr 4, 6:28 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 628 AM CDT SUN APR 4 2004 TXZ171>173-183>194-202>209-217>225-228-051100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 628 AM CDT SUN APR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6 AM CDT MONDAY MORNING FOR VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES. THUNDERSTORM ACTIVITY WAS ONGOING OVERNIGHT ALONG THE RIO GRANDE. WHILE THUNDERSTORMS ARE EXPECTED TO EASE SOMEWHAT THIS MORNING...THE POTENTIAL FOR HEAVY RAIN WILL INCREASE ACROSS THE HILL COUNTRY LATER THIS AFTERNOON AND SPREAD ACROSS SOUTH CENTRAL TEXAS THIS EVENING. ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS VAL VERDE COUNTY MAINLY THIS AFTERNOON AND EVENING WITH LARGE HAIL THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE THREAT OF HEAVY RAIN AND FLASH FLOODING WILL PERSIST MONDAY AND TUESDAY ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING IN VAL VERDE COUNTY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 10:25 AM CDT | Flash Flood Warning | EWX | Maverick, Val Verde | 185 days |
| Apr 4, 10:58 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney | 185 days |
| Apr 4, 11:21 AM CDT | Severe Thunderstorm Warning | EWX | Maverick | 54 min |
| Apr 4, 11:39 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 51 min |
| Apr 4, 11:42 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 63 min |
| Apr 4, 11:52 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 53 min |
| Apr 4, 12:01 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 59 min |
| Apr 4, 12:15 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 60 min |
| Apr 4, 12:49 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 71 min |
| Apr 4, 12:59 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 61 min |
| Apr 4, 1:54 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick, Val Verde | 187 days |
| Apr 4, 1:58 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 62 min |
| Apr 4, 2:08 PM CDT | Flash Flood Warning | EWX | Dimmit, Uvalde, Val Verde, Zavala | 187 days |
| Apr 4, 2:12 PM CDT | Tornado Warning | EWX | Dimmit | 48 min |
| Apr 4, 2:27 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina | 63 min |
| Apr 4, 2:57 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 63 min |
| Apr 4, 3:01 PM CDT | Tornado Warning | EWX | Frio | 59 min |
| Apr 4, 3:22 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 38 min |
| Apr 4, 3:49 PM CDT | Flash Flood Warning | EWX | Comal, Frio, Guadalupe, Medina | 192 days |
| Apr 4, 4:19 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 56 min |
| Apr 4, 4:41 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, DeWitt, Fayette, Gonzales, Karnes and 2 more | 192 days |
| Apr 4, 4:50 PM CDT | Tornado Warning | EWX | Medina | 25 min |
| Apr 4, 4:51 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Dimmit, Guadalupe, Uvalde, Zavala | 192 days |
| Apr 4, 5:05 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 55 min |
| Apr 4, 5:29 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 61 min |
| Apr 4, 5:39 PM CDT | Tornado Warning | EWX | Bexar | 36 min |
| Apr 4, 6:05 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 55 min |
| Apr 4, 6:32 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Guadalupe | 58 min |
| Apr 4, 6:45 PM CDT | Flash Flood Warning | EWX | Frio, Medina | 90 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.